Birth Control Weight Gain

NikeApril 24, 2007

I know that one of the side effects from starting a new birth control pill is weight gain. My question is that I seem to mess up on the pill a lot and have to clear it all out of my system before restarting it again and was wondering if one tended to gain the first time they went on the drug if it would happen each time they had taken a break (a week to four weeks) and restarted the pill if they would gain more weight again.

I also sometimes take a break from the pill for a couple of months each year just to clean out my system.

Just wondering...

Thank you for reporting this comment. Undo
agnespuffin

The usual weight gain because of BC pills is due to water retention. It's the same sort of gain that women who or not on The Pill get just before their periods. Stop the pills for a length of time and the weight (and water) goes away.

However, sometimes, it's easier to blame it on the Pill than it is to admit that you have just been eating too many goodies. This is usually what happens.

If you find yourself gaining, don't wait until you have several pounds to lose. Get on a better meal plan NOW, not later!

    Bookmark   April 24, 2007 at 1:10PM
Thank you for reporting this comment. Undo
coolmama

"My question is that I seem to mess up on the pill a lot and have to clear it all out of my system before restarting it again and was wondering if one tended to gain the first time they went on the drug if it would happen each time they had taken a break (a week to four weeks) and restarted the pill if they would gain more weight again."

I'm going to say no to this. Generally the weight gain shouldnt be that much either.Between 5-10 pounds.When I was on the pill I gained a few pounds,but mostly in my breasts,so no complaints there!

    Bookmark   April 24, 2007 at 6:35PM
Thank you for reporting this comment. Undo
Meghane

I know you didn't ask this, but if you are having that much trouble keeping on a schedule with your BC, have you thought about depo-provera shots instead? They are once every 90 days, a simple injection. Extra added bonus: most women stop menstrating entirely- no PMS, no bleeding, no bloating, no mood changes. I've been on it for several years now and really am happy with it. I did gain some weight at first, about 10 pounds (also mostly in upper body), but I also had gone back to school at same time, which meant working less and sitting on my behind more (I was a vet tech and on my feet all day). I give myself my injection and save myself a trip to the doctor. But my health insurance covers the entire cost, including the doctor visits if I wanted to do that. I had a co-pay for birth control pills. The pills didn't help my anemia, fainting or vomiting during my period. Since I don't get a period anymore, I don't have those problems. Just a thought. Nobody had told me about Depo-provera; I had to ask about it. Check with your doctor about advserse effects if you are interested. People with certain conditions shouldn't take it.

    Bookmark   April 30, 2007 at 9:52PM
Sign Up to comment
More Discussions
shingles
i've been told if i don't move around so much that...
brightmoregirl
The importance of biometrics in healthcare
Source: www.blogiritech.com The healthcare system,...
iritechinc
itchy skin eczema?
I have been itching and scratching since the end of...
alanis
"Medicare Demystified"
A few minutes ago I saw a post from about six weeks...
Lindsey_CA
Finally Got My Kidney
Was on dialysis 9 years,On Thanksgiving eve they called...
bulldinkie
Sponsored Products
Mami Decanter by Alessi
$118.00 | Lumens
Varaluz Area 51 5-light Pendant
Overstock.com
Artek | Domino Coffee Table
YLiving.com
Area 51 Pearl Three-Light Pendant
$649.00 | Bellacor
Elk Lighting Retrospective 2-Light Bath Bar in Polished Chrome
Beyond Stores
Custom Rubber Stamp
Grandin Road
Authentic Models Museum Whale Sky Hook
$105.00 | LuxeDecor
September 'Party Hearty' Figurine
$6.99 | zulily
© 2015 Houzz Inc. Houzz® The new way to design your home™